Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is vaginal discharge normal while using nuvaring?

i just started using nuvaring about a month ago..i just put in a new one 2 days ago. during my first month with it i was having a lot of vaginal discharge that was thick and white like i had a yeast infection or something. i usually wear a panitliner for that reason but today the discharge had the consistency and smell like mashed potatoes or something..i read online that it was normal for your body to produce more discharge when you first start it. what do you think it could be?
Mon, 15 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Nuvaring often causes side effects like watery discharge, vaginal discomfort, breast tenderness, increased pain, weight gain, vaginitis, mood swings, mood changes, decreased libido, etc.

Watery discharge can be treated with antibiotics. Abnormal discharge can be a sign of STD, vaginosis, candidiasis or trichomoniasis.

You are suggested to meet a gyne & get physically examined. Get STD tests done. You may need antivirals.

Avoid sex for a couple of days, hope I have answered your query, take care.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Nuvaring


Is vaginal discharge normal while using nuvaring?

Hello, Nuvaring often causes side effects like watery discharge, vaginal discomfort, breast tenderness, increased pain, weight gain, vaginitis, mood swings, mood changes, decreased libido, etc. Watery discharge can be treated with antibiotics. Abnormal discharge can be a sign of STD, vaginosis, candidiasis or trichomoniasis. You are suggested to meet a gyne & get physically examined. Get STD tests done. You may need antivirals. Avoid sex for a couple of days, hope I have answered your query, take care. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Nupur K, General & Family Physician